Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 25, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 8, 2015, 3:30 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2015, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 9, 2015, 4:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
055 WHUS71 KCLE 081930 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT SAT AUG 8 2015 LEZ148-149-090200- /O.NEW.KCLE.SC.Y.0025.150808T1930Z-150809T0200Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 330 PM EDT SAT AUG 8 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM THIS EVENING FROM GENEVA ON THE LAKE TO RIPLEY NEW YORK. * WINDS...NORTHEAST WINDS 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
1 follow-up statement
739 WHUS71 KCLE 090123 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 923 PM EDT SAT AUG 8 2015 LEZ148-149-090800- /O.EXT.KCLE.SC.Y.0025.000000T0000Z-150809T0800Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 923 PM EDT SAT AUG 8 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY... * WINDS...EAST TO NORTHEAST WINDS 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET WILL CONTINUE UNTIL SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 3:30 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 8, 3:30 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT SAT AUG 8 2015
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH
SUNDAY. AN AREA OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY ON
MONDAY DRAGGING A COLD FRONT ACROSS THE AREA. HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FOR THE MIDDLE PART OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY/... A FEW SHOWERS OVER LAKE
ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA MAY LINGER THIS
AFTERNOON BUT SHOULD DISSIPATE THIS EVENING. THE MODELS SHOW AN
UPPER LEVEL DISTURBANCE MOVING THROUGH THE 500MB HEIGHT FIELD
OVERNIGHT BUT THE SIGNAL APPEARS TO BE CONVECTIVELY INDUCED FROM
THE SYSTEM THAT OCCURRED TO THE WEST OVERNIGHT. MUCH OF THE CLOUDS
OVER THE AREA SHOULD THIN OVERNIGHT AND SHOWER ACTIVITY SHOULD
DIMINISH. I WILL KEEP A SLIGHT CHANCE OF A SHOWER OVER NE OH/NW PA
THIS EVENING BUT THE PRECIP IF ANY WILL BE VERY LIGHT. I WILL NOT
STRAY FAR FROM GUIDANCE TEMPERATURES.
&&
.SHORT TERM /6 AM SUNDAY THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER EARLY ON
SUNDAY. THE MODELS SHOW A WEAK LOW PRESSURE SYSTEM OVER THE
WESTERN PART OF THE OHIO VALLEY MOVING INTO THE FORECAST AREA LATE
SUNDAY NIGHT INTO MONDAY. THIS LOW WILL DRAG A COLD FRONT THROUGH
THE REGION DURING THE DAY MONDAY. MOISTURE IS SOMEWHAT LIMITED
WITH THE SYSTEM BUT DYNAMICS ARE FAVORABLE ENOUGH TO PRODUCE
SHOWERS AND THUNDERSTORMS OVER THE AREA. I WILL INTRODUCE A CHANCE
OF SHOWERS LATE IN THE DAY IN THE WEST BUT THE PROBABILITY WILL BE
LOW. I WILL GRADUALLY SPREAD SCATTERED SHOWERS OVER THE ENTIRE
FORECAST AREA SUNDAY NIGHT AND MONDAY. A SECONDARY COLD FRONT WILL
MOVE INTO THE REGION MONDAY NIGHT INTO TUESDAY. THIS FRONT WILL
HAVE LIMITED MOISTURE TO WORK WITH BUT WILL HAVE VERY COOL AIR.
850MB TEMPERATURES COULD REACH AS LOW AS +8 BY WEDNESDAY MORNING.
THIS COLD AIR COULD INDUCE SOME LAKE ENHANCEMENT PRODUCING CLOUDS
AND EVEN A FEW SHOWERS. BUFKIT SOUNDING ANALYSIS INDICATES
CONDITIONAL LAKE INSTABLITY LATE TUESDAY THROUGH WEDNESDAY. I WILL
KEEP SCATTERED SHOWERS IN THE FORECAST TUESDAY AND WEDNESDAY BUT
GRADUALLY DECREASE THE AREAL COVERAGE OF THE SHOWERS AND KEEP THEM
MAINLY CONFINED TO THE TRADITIONAL LAKE AREAS OF NE OH/NW PA.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL SLIDE ACROSS THE OHIO VALLEY MID
WEEK. THE ECMWF SHOWS ONE LAST SHORT WAVE DIVING INTO THE TROUGH
ALOFT ON THURSDAY BUT GIVEN THE TROUGH POSITION TO OUR EAST...ONE
WOULD THINK THAT ANY SHOWERS WOULD STAY EAST AND NORTH OF THE
FORECAST AREA.
THE NEXT COLD FRONT IS PROGGED TO DROP ACROSS THE EASTERN GREAT
LAKES RATHER QUICKLY BY FRIDAY NIGHT. THE MODELS ARE IN GOOD
AGREEMENT WITH THE TIMING...AT LEAST AT THIS TIME. WITH THE
NORTHWEST FLOW ALOFT AND QUICK APPROACH...THERE WILL BE NOT MUCH
TIME TO MOISTEN UP AND GIVEN THE LACK OF LOW LEVEL MOISTURE AND
INSTABILITY I SUSPECT THAT THE SHOWERS/STORMS WILL BE LIMITED TO THE
IMMEDIATE FRONTAL PASSAGE. WILL INCLUDE A CHANCE FRIDAY EVENING INTO
SATURDAY MORNING. TEMPS A FEW DEGREES BELOW NORMAL UNTIL
FRIDAY...THEN BACK TO NORMAL OR A FEW DEGREES ABOVE NORMAL AHEAD OF
THE FRONT ON FRIDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL CONTINUE. A WEAKENING SURFACE LOW NEAR LAKE
MICHIGAN WILL DISSIPATE. A COUPLE OF WEAK SHORT WAVES ALOFT WILL
CROSS THE GREAT LAKES. THE END RESULT WILL BE PATCHES OF VFR
CUMULUS ACROSS NORTHEAST OH AND NORTHWEST PA THIS AFTERNOON AND
AGAIN ON SUNDAY ACROSS THE ENTIRE FORECAST AREA. ALSO PATCHES OF
MID AND HIGH CLOUDS. CANNOT RULE OUT A SPRINKLE OR BRIEF SHOWER
BUT COVERAGE WOULD BE MINIMAL AND NOT WORTH MENTIONING IN THE TAF
FORECASTS. WINDS ESSENTIALLY LIGHT AND VARIABLE EXCEPT NEAR LAKE
ERIE WHERE LAKE BREEZE WIND SHIFTS WILL CONTINUE THIS EVENING AND
AGAIN ON SUNDAY. DAYBREAK MVFR FOG/HAZE LIKELY ON SUNDAY.
OUTLOOK...NON VFR POSSIBLE IN SHOWERS/THUNDERSTORMS MONDAY.
&&
.MARINE...
ONCE AGAIN THE NORTHEAST FLOW AND LONG FETCH DOWN THE
LAKE HAS INCREASED THE WIND AND WAVES ABOVE SMALL CRAFT CRITERIA.
THE LARGER WINDS AND WAVES SEEMS LIMITED TO THE AREA BETWEEN
FAIRPORT HARBOR AND RIPLEY NEW YORK. THE GRADIENT IS SOMEWHAT
LIGHTER AND MORE EASTERLY WHEN YOU GET TO THE WESTERN BASIN. WILL
ISSUE A SMALL CRAFT ADVISORY FOR THAT AREA UNTIL 10 PM.
MUCH THE SAME SITUATION ON SUNDAY BUT THE GRADIENT SHOULD LIGHTEN
MORE AND THERE SHOULD BE NO NEED FOR A SMALL CRAFT ADVISORY BUT THE
LAKE COULD STILL GET A BIT CHOPPY IN THE CENTRAL BASIN.
THE FLOW WILL COME AROUND FROM THE SOUTHEAST AND SOUTH ON MONDAY
AHEAD OF THE NEXT FRONT...THEN BACK TO NORTHWEST AFTER THE FRONTAL
PASSAGE ON TUESDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED AT SOME
POINT TUESDAY INTO WEDNESDAY AS THE NEXT SURFACE HIGH BUILDS IN AND
PRESSURES RISE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ148-
149.
&&
SYNOPSIS...GARNET
NEAR TERM...GARNET
SHORT TERM...GARNET
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIKHazardous weather outlook, Aug 8, 3:45 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT SAT AUG 8 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 345 AM EDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.